Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 11, NWS Amarillo, TX

April 4, 20095 counties in Texas

NWS Amarillo, TX issued this wind advisory at Apr 4, 2009, 2:32 AM CDT for 5 counties in Texas. It took effect at Apr 4, 2009, 10:00 AM CDT. It was in force for 96 min.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 2:32 AM CDT (07:32 UTC)
In effect from
Apr 4, 2009, 10:00 AM CDT
Expired
Apr 4, 2009, 11:36 AM CDT
In force
96 min
Issued by
NWS Amarillo, TX

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 111 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4274 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 040732
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
232 AM CDT SAT APR 4 2009

...VERY STRONG WINDS EXPECTED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE TO THE NORTH OF THE
PANHANDLES TODAY. THE RESULTING TIGHT PRESSURE GRADIENT WILL SUPPORT
VERY STRONG WEST WINDS. A COLD FRONT WILL MOVE INTO THE OKLAHOMA
PANHANDLE DURING THE LATE AFTERNOON HOURS...PROVIDING A WIND SHIFT
TO THE NORTH.

OKZ001>003-TXZ001>003-006>008-011>013-016>018-041545-
/O.UPG.KAMA.HW.A.0001.090404T1200Z-090405T0200Z/
/O.NEW.KAMA.HW.W.0005.090404T1200Z-090405T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-
HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY...
CHANNING...DUMAS...BORGER...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
232 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT
SUNDAY FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE AND OKLAHOMA
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT
SUNDAY FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE AND OKLAHOMA
PANHANDLE. THIS WARNING REPLACES THE HIGH WIND WATCH THAT WAS IN
EFFECT.

SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME MORE WESTERLY BY LATE
MORNING AND INCREASE TO 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH AT
TIMES. A COLD FRONT IS EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE
BY LATE AFTERNOON...RESULTING IN A WIND SHIFT TO THE NORTH. THE
STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES THROUGH THE
REMAINDER OF THE AREA DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE
DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION.
PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS AND LAWN FURNITURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ004-005-009-041545-
/O.NEW.KAMA.HW.W.0005.090404T1200Z-090405T0600Z/
OCHILTREE-LIPSCOMB-ROBERTS-
INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT...
MIAMI
232 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT
SUNDAY FOR THE NORTHEAST TEXAS PANHANDLE. 

SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME MORE WESTERLY BY LATE
MORNING AND INCREASE TO 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH AT
TIMES. A COLD FRONT IS EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE
BY LATE AFTERNOON...RESULTING IN A WIND SHIFT TO THE NORTH. THE
STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES THROUGH THE
REMAINDER OF THE AREA DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE
DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION.
PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS AND LAWN FURNITURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ010-014-015-019-020-041545-
/O.NEW.KAMA.WI.Y.0011.090404T1500Z-090405T0600Z/
HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
232 AM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
SUNDAY FOR THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
SUNDAY FOR THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE.

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH TODAY ACROSS THE EAST
CENTRAL AND SOUTHEAST TEXAS PANHANDLE...WITH GUSTS APPROACHING 55 MPH
DURING THE AFTERNOON. A COLD FRONT IS EXPECTED TO MOVE INTO THE
OKLAHOMA PANHANDLE BY LATE AFTERNOON...RESULTING IN A WIND SHIFT TO
THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES
THROUGH THE REMAINDER OF THE AREA DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE
DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION.
PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS AND LAWN FURNITURE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS 
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
2 follow-up statements
000 
WWUS74 KAMA 041156
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
656 AM CDT SAT APR 4 2009

...VERY STRONG WINDS EXPECTED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE TO THE NORTH OF THE
PANHANDLES TODAY. THE RESULTING TIGHT PRESSURE GRADIENT WILL
SUPPORT VERY STRONG WEST WINDS. A COLD FRONT WILL MOVE INTO THE
OKLAHOMA PANHANDLE DURING THE AFTERNOON HOURS...PROVIDING A WIND
SHIFT TO THE NORTH.

OKZ001>003-TXZ001>009-011>013-016>018-042100-
/O.CON.KAMA.HW.W.0005.090404T1200Z-090405T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-
RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
HEREFORD...CANYON...CLAUDE
656 AM CDT SAT APR 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR THE
NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE AND OKLAHOMA PANHANDLE... 

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR THE
NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE AND OKLAHOMA PANHANDLE.

WEST WINDS OF 20 TO 30 MPH WILL WILL INCREASE TO 35 TO 45 MPH BY LATE
MORNING...WITH GUSTS AROUND 60 MPH AT TIMES. A COLD FRONT WILL MOVE
INTO THE OKLAHOMA PANHANDLE THIS AFTERNOON...RESULTING IN A WIND
SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT
PUSHES THROUGH THE REMAINDER OF THE AREA THROUGH THE THE EVENING
HOURS. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST THIS
AFTERNOON. THIS MAY TEMPORARILY REDUCE VISIBILITIES...RESULTING IN
HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ010-014-015-019-020-042100-
/O.CON.KAMA.WI.Y.0011.090404T1500Z-090405T0600Z/
HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
656 AM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM CDT SUNDAY FOR THE SOUTHEAST TEXAS PANHANDLE...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
CDT SUNDAY FOR THE SOUTHEAST TEXAS PANHANDLE. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH TODAY ACROSS THE
EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE...WITH GUSTS APPROACHING
55 MPH DURING THE AFTERNOON. A COLD FRONT IS EXPECTED TO MOVE INTO
THE OKLAHOMA PANHANDLE THIS AFTERNOON...RESULTING IN A WIND SHIFT TO
THE NORTH. THE STRONG WINDS WILL CONTINUE AS THE COLD FRONT PUSHES
THROUGH THE REMAINDER OF THE AREA THROUGH THE EVENING HOURS. THESE
STRONG WINDS MAY RESULT IN AREAS OF BLOWING DUST THIS AFTERNOON. THIS
MAY TEMPORARILY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS TRAVEL
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE
OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE.

&&

$$

JOHNSON
000 
WWUS74 KAMA 041636
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1136 AM CDT SAT APR 4 2009

...VERY STRONG WINDS EXPECTED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE TO THE NORTH OF THE
PANHANDLES TODAY. THE RESULTING TIGHT PRESSURE GRADIENT WILL
SUPPORT VERY STRONG WEST WINDS. A COLD FRONT WILL MOVE INTO THE
OKLAHOMA PANHANDLE DURING THE AFTERNOON HOURS...PROVIDING A WIND
SHIFT TO THE NORTH.

TXZ010-014-015-019-020-050045-
/O.UPG.KAMA.WI.Y.0011.000000T0000Z-090405T0600Z/
/O.EXA.KAMA.HW.W.0005.000000T0000Z-090405T0600Z/
HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
1136 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. THE WIND ADVISORY IS NO LONGER IN EFFECT.

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WILL CONTINUE TODAY ACROSS
THE TEXAS AND OKLAHOMA PANHANDLE. GUSTS AS HIGH AS 60 MPH ARE ALSO
POSSIBLE. A COLD FRONT WILL MOVE SOUTH INTO THE PANHANDLES THIS
AFTERNOON AND EVENING...RESULTING IN A WIND SHIFT TO THE NORTH. THESE
STRONG WINDS MAY RESULT IN AREAS OF BLOWING DUST. THIS MAY
TEMPORARILY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS TRAVEL
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE AT HOME SHOULD SECURE
ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001>003-TXZ001>009-011>013-016>018-050045-
/O.CON.KAMA.HW.W.0005.000000T0000Z-090405T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-
RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
HEREFORD...CANYON...CLAUDE
1136 AM CDT SAT APR 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES.

WEST WINDS OF 35 TO 45 MPH WILL CONTINUE THIS AFTERNOON AND
EVENING...WITH GUSTS AROUND 60 MPH AT TIMES. A COLD FRONT WILL PUSH
THROUGH THE PANHANDLES THIS AFTERNOON AND EVENING...RESULTING IN A
WIND SHIFT TO THE NORTH. THE STRONG WINDS WILL CONTINUE BEHIND THE COLD
FRONT THROUGH THE THE EVENING HOURS. THESE STRONG WINDS WILL RESULT
IN AREAS OF BLOWING DUST. THIS MAY TEMPORARILY REDUCE
VISIBILITIES...RESULTING IN HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SJOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 10:19 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 3, 10:19 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CDT FRI APR 3 2009

.AVIATION...
VFR CONDITIONS WILL PERSIST...ALTHOUGH INCREASING MID AND HIGH LEVEL
CLOUDINESS CAN BE EXPECTED SATURDAY INTO SATURDAY EVENING. SOUTH TO
SOUTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS TONIGHT WILL BECOME
MORE WESTERLY SATURDAY AFTER 15Z AND INCREASE TO AROUND 30 TO 40
KNOTS WITH HIGHER GUSTS. A COLD FRONT WILL SHIFT THE WINDS TO THE
NORTH BETWEEN 22Z SATURDAY AND 02Z SUNDAY...WITH SPEEDS DECREASING TO
AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS SATURDAY EVENING AFTER THE
PASSAGE OF THE FRONT.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT FRI APR 3 2009/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. SKIES WILL REMAIN
GENERALLY CLEAR TONIGHT...WITH SOME SCATTERED TO POSSIBLY BROKEN HIGH
LEVEL CLOUDINESS SATURDAY. SOUTH TO SOUTHWEST WINDS 20 TO 30 KNOTS
WITH HIGHER GUSTS TONIGHT WILL BECOME WESTERLY 25 TO 35 KNOTS WITH
HIGHER GUSTS SATURDAY. A PRE-FRONTAL SURFACE TROUGH WILL PUSH THROUGH
THE TAF SITES BY THE END OF THE TAF PERIOD SATURDAY AFTERNOON
SHIFTING THE WINDS TO THE NORTHWEST.

SCHNEIDER

PREV DISCUSSION... /ISSUED 259 PM CDT FRI APR 3 2009/

DISCUSSION...
CENTER OF THE SURFACE LOW AS OF THE LATEST SURFACE ANALYSIS WAS OVER
SOUTHEASTERN COLORADO. AS THE LOW SLIDES FURTHER TO THE EAST...EXPECT
WINDS TO DIMINISH ONLY SLIGHTLY THIS EVENING. THE PRESSURE
GRADIENT...AND THUS WINDS SHOULD BEGIN TO INCREASE YET AGAIN SHORTLY
BEFORE 12Z. WITH THE LARGEST MID LEVEL HEIGHT GRADIENT EXPECTED
BETWEEN 12Z AND 18Z ACROSS THE WESTERN AMA CWA...EXPECT THE LARGEST
GRADIENT WINDS TO OCCUR AT THIS TIME. THE MODELS SHOW THE FRONT
PUSHING THROUGH THE REGION BETWEEN 18Z AND 06Z. BUT CONSIDERING THE
HEIGHT AND PRESSURE RISES BEHIND THE FRONT...BELIEVE THAT THE FRONT
WILL TRAVERSE THE REGION FASTER THAN 12 HOURS. THEREFORE...BELIEVE
THE COLD FRONT WILL PUSH THROUGH THE REGION BETWEEN 18Z AND 03Z. WITH
THE FRONT PUSHING THROUGH DURING PEAK HEATING...THERE IS A SECOND
CHANCE FOR HIGH WINDS...SPECIFICALLY HIGH WIND GUSTS...ALONG AND JUST
BEHIND THE FRONT. HAVE EXPANDED THE HIGH WIND WATCH TO INCLUDE THE
WESTERN AND CENTRAL TEXAS PANHANDLE AND ALL OF THE OKLAHOMA
PANHANDLE. ALSO EXTENDED THE TIME FRAME OF THE HIGH WIND WATCH TO
START AT 12Z AND CONTINUE THROUGH 02Z.

A SHORTWAVE UPPER LEVEL RIDGE IS EXPECTED TO BUILD IN BEHIND THIS
UPPER LEVEL LOW...RESULTING IN A WARMING TREND MONDAY INTO TUESDAY.
THE NEXT LOW PRESSURE SYSTEM WILL AFFECT THE REGION ON WEDNESDAY.
THE MID WEEK LOW HAS A VERY SIMILAR TRACK TO THE LOW CURRENTLY IN THE
AREA. THEREFORE EXPECT AT LEAST A BREEZY DAY ON WEDNESDAY...WINDS MAY
EVEN APPROACH ADVISORY CRITERIA. THE 12Z MODELS CONTINUED THE TRENDS
OF POSSIBLE PRECIPITATION ALONG THE NORTHERN TEXAS PANHANDLE AND THE
OKLAHOMA PANHANDLE...MAINLY WEDNESDAY NIGHT BUT COULD LAST INTO
THURSDAY MORNING. CONSIDERING HOW POORLY MODELS HANDLED PRECIP WITH
THE CURRENT SYSTEM...DO NOT HAVE ENOUGH CONFIDENCE TO GO ANY HIGHER
THAN SLIGHT CHANCE POPS FOR THOSE AREAS...WITH UNMENTIONABLE POPS FOR
THE REST OF THE REGION.

INTO THE EXTENDED...ANOTHER SHORTWAVE RIDGE FOLLOWS THE MID WEEK
SYSTEM...ALLOWING YET ANOTHER WARMING TREND FOR THE END OF THE WORK
WEEK.

SJOHNSON

FIRE WEATHER...
NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
THE REGION TOMORROW. AHEAD OF A COLD FRONT SOUTHWESTERLY WINDS OF 30
TO 40 MPH ARE POSSIBLE TOMORROW MORNING INTO TOMORROW AFTERNOON. THE
COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION TOMORROW
AFTERNOON. WITH THE COLD FRONT...EXPECT AN ABRUPT SHIFT TO NORTH AND
NORTHWEST WINDS AND COULD SEE HIGH WIND GUSTS WITH AND JUST BEHIND
THE FRONT. LOOKING AHEAD...ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE AGAIN WEDNESDAY AS SOUTHWESTERLY WINDS WILL INCREASE TO 25
TO 35 MPH AHEAD OF THE NEXT COLD FRONT.

SJOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     HIGH WIND WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...HIGH WIND WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

11/14
Hazardous weather outlook, Apr 3, 9:08 PM CDT, 5 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
908 PM CDT FRI APR 3 2009

OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
908 PM CDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO SOUTH TO SOUTHWEST
WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WHICH WILL RESULT IN BREEZY
TO WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN
ON SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS PANHANDLE.

WEST WINDS WILL BE VERY STRONG ON SATURDAY...WITH WIND GUSTS EXPECTED
TO APPROACH 60 MPH AT TIMES...ESPECIALLY ACROSS THE OKLAHOMA
PANHANDLE AND THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE. A HIGH
WIND WATCH IS IN EFFECT FOR THIS AREA. A WIND ADVISORY WILL LIKELY BE
REQUIRED ELSEWHERE.

ON WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS ALL OF THE PANHANDLES AS DRY SOUTHWEST WINDS INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER/COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:32 AM CDTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more18 hr
Apr 4, 3:18 AM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more18 hr
Apr 4, 12:14 PM CDTDust Storm WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 3 more4 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.